can medication change your eyesight?

  • rnch

    Posts: 11524

    Jun 05, 2011 3:06 PM GMT
    thanks to the severe staph infection i have; i am receiving a daily antibiotic IV drip and well as a twice a day capsule antibi's.

    my up close eyesight has degraded. i'm having to use reading glasses one (or two) strenghts higher than before the infection.

    wadduathunk?


    icon_confused.gif
  • Posted by a hidden member.
    Log in to view his profile

    Jun 05, 2011 4:19 PM GMT

    Yes, some can.

    Here's an example of one:

    Ciprofloxacin

    "Additional serious adverse reactions include temporary, as well as permanent, loss of vision,[65][66] irreversible double vision,[67]"

    courtesy of Wiki

    from Medicinenet.com


    " Tell your doctor immediately if any of these rare but very serious side effects occur: unusual bruising/bleeding, severe/persistent headache, signs of a new infection (e.g., new/persistent fever, persistent sore throat), unusual change in the amount of urine, change in color of urine (red/pink urine), signs of liver problems (e.g., unusual tiredness, stomach/abdominal pain, persistent nausea/vomiting, yellowing eyes/skin, dark urine), vision changes."

    Google your antibiotic and look at the side effects list.

    -Doug
  • Bunjamon

    Posts: 3161

    Jun 05, 2011 4:30 PM GMT
    Better yet, call your pharmacist! Severe side effects to any medication should be talked about with your doctor/pharmacist, not a bunch of 'mos on the interwebs.
  • Posted by a hidden member.
    Log in to view his profile

    Jun 05, 2011 4:32 PM GMT
    Of course.
    There's plenty of medications that cause temporary and permanent shifts in hearing. Our dynamic range of hearing sound if far greater than that of light. We sometimes never notice changes in our hearing thresholds.